Alert archive / Montana / High Wind Warnings in 2023
High Wind Warning 23, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 10, 2023, 2:56 AM MST for 13 counties in Montana. It took effect at Nov 11, 2023, 5:00 AM MST. It was in force for 18 hr. 55 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2023, 2:56 AM MST (09:56 UTC)
- In effect from
- Nov 11, 2023, 5:00 AM MST
- Expired
- Nov 11, 2023, 10:58 PM MST
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 51 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 6:21 AM MST | NON-TSTM WND GST 76 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
| Nov 11, 6:33 AM MST | NON-TSTM WND GST 42 | East Glacier Park, MT | ambient weather station. |
| Nov 11, 6:43 AM MST | NON-TSTM WND GST 40 | East Glacier Park, MT | ambient weather station. |
| Nov 11, 6:52 AM MST | NON-TSTM WND GST 59 | 1 Ene East Glacier Park, MT | |
| Nov 11, 7:11 AM MST | NON-TSTM WND GST 55 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Nov 11, 7:21 AM MST | NON-TSTM WND GST 80 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
| Nov 11, 8:45 AM MST | HIGH SUST WINDS 43 | 2 Se Browning, MT | High sustained from 0745 MST to 0845 MST. |
| Nov 11, 9:48 AM MST | NON-TSTM WND GST 56 | 3 Wnw Raynesford, MT | AWOS station K1AM Alpha. |
| Nov 11, 9:55 AM MST | NON-TSTM WND GST 51 | 10 S Fort Benton, MT | Mesonet station DVI04529 Fort Benton. |
| Nov 11, 9:55 AM MST | NON-TSTM WND GST 56 | 3 Wnw Raynesford, MT | AWOS station K1AM Alpha. |
| Nov 11, 10:35 AM MST | NON-TSTM WND GST 56 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Nov 11, 11:32 AM MST | NON-TSTM WND GST 53 | 5 Wsw Great Falls, MT | ASOS station KGTF Great Falls Airport. |
| Nov 11, 11:45 AM MST | NON-TSTM WND GST 54 | 5 Se Browning, MT | Mesonet station SHBM Browning. |
| Nov 11, 12:15 PM MST | NON-TSTM WND GST 63 | 2 Se Browning, MT | |
| Nov 11, 12:27 PM MST | NON-TSTM WND GST 54 | Babb, MT | Ambient weather station. |
| Nov 11, 12:28 PM MST | NON-TSTM WND GST 89 | 19 Wnw Santa Rita, MT | ambient weather station. |
| Nov 11, 12:30 PM MST | HIGH SUST WINDS 47 | 3 Sw Cut Bank, MT | Average sustained winds 47 mph between 1230 pm and 315 pm MST. |
| Nov 11, 12:45 PM MST | HIGH SUST WINDS 44 | 2 Se Browning, MT | High sustained from 1045 MST to 1245 MST. |
| Nov 11, 12:46 PM MST | NON-TSTM WND GST 66 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Nov 11, 12:55 PM MST | NON-TSTM WND GST 56 | 2 Nne Choteau, MT | AWOS station KCII 1 NNE Choteau. |
| Nov 11, 1:00 PM MST | NON-TSTM WND GST 50 | 3 Se Sunburst, MT | Mesonet station FW8513 Sunburst. |
| Nov 11, 1:15 PM MST | NON-TSTM WND GST 50 | 6 Nw Ledger, MT | Mesonet station MTM05 ARC-WTri Conrad. |
| Nov 11, 1:15 PM MST | NON-TSTM WND GST 51 | 13 S Marysville, MT | |
| Nov 11, 1:15 PM MST | NON-TSTM WND GST 55 | 12 Wnw Cut Bank, MT | Mesonet station BFAM 12.1 W Cut Bank (AGRIMET). |
| Nov 11, 1:30 PM MST | NON-TSTM WND GST 57 | 5 Ese Pendroy, MT | Mesonet station RICMT Rice Ridge. |
| Nov 11, 1:45 PM MST | NON-TSTM WND GST 59 | 5 Ese Pendroy, MT | Mesonet station RICMT Rice Ridge. |
| Nov 11, 1:52 PM MST | NON-TSTM WND GST 72 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Nov 11, 1:59 PM MST | NON-TSTM WND GST 59 | 14 Sw Augusta, MT | ambient weather station. |
| Nov 11, 2:30 PM MST | NON-TSTM WND GST 50 | 2 Sse Geyser, MT | |
| Nov 11, 2:30 PM MST | NON-TSTM WND GST 51 | 8 Ese Fort Benton, MT | Mesonet station MTM02 10.2 S Loma (MT-MESO). |
| Nov 11, 2:35 PM MST | NON-TSTM WND GST 55 | 2 Se Ethridge, MT | Mesonet station GW1987 ETHRIDGE THREE SE. |
| Nov 11, 2:55 PM MST | NON-TSTM WND GST 53 | 7 Ene Power, MT | AWOS station K1JM 6 ENE Power. |
| Nov 11, 3:00 PM MST | NON-TSTM WND GST 57 | 2 Nnw Shelby, MT | Mesonet station GW0664 Shelby Airport. |
| Nov 11, 3:08 PM MST | NON-TSTM WND GST 73 | 6 Nnw Sunburst, MT | |
| Nov 11, 3:15 PM MST | NON-TSTM WND GST 55 | 3 Se Sunburst, MT | Mesonet station FW8513 Sunburst. |
| Nov 11, 3:15 PM MST | NON-TSTM WND GST 55 | Kevin, MT | Mesonet station DW0975 Kevin. |
| Nov 11, 3:15 PM MST | NON-TSTM WND GST 67 | 6 Nnw Sunburst, MT | |
| Nov 11, 3:15 PM MST | NON-TSTM WND GST 67 | Sunburst, MT | |
| Nov 11, 3:30 PM MST | NON-TSTM WND GST 51 | 8 Ene Ferdig, MT | Mesonet station MTM53 MDA Oilmont. |
| Nov 11, 3:30 PM MST | NON-TSTM WND GST 67 | 6 Ne Whitlash, MT | Mesonet station DW9565 Whitlash. |
| Nov 11, 3:45 PM MST | NON-TSTM WND GST 51 | 15 Ese Whitlash, MT | Mesonet station GW3787 JOPLIN TWENTY ONE NW. |
| Nov 11, 3:45 PM MST | NON-TSTM WND GST 57 | 5 Se The Knees, MT | ambient weather station. |
| Nov 11, 4:00 PM MST | HIGH SUST WINDS 44 | 6 Nnw Sunburst, MT | Average high sustained between 1315 MST and 1600 MST. |
| Nov 11, 4:15 PM MST | HIGH SUST WINDS 42 | Sunburst, MT | Average high sustained between 1315 MST and 1615 MST. |
| Nov 11, 5:39 PM MST | NON-TSTM WND GST 53 | 3 Sw Lewistown, MT | ASOS station KLWT Lewistown Airport. |
| Nov 11, 6:30 PM MST | NON-TSTM WND GST 50 | 20 N Rudyard, MT | Mesonet station EW1937 Goldstone. |
| Nov 11, 6:30 PM MST | NON-TSTM WND GST 51 | 7 Ne Craig, MT | |
| Nov 11, 7:00 PM MST | NON-TSTM WND GST 60 | 14 Wsw Saint Mary, MT | Mesonet station LGPVC Logan Pass (GNP). |
| Nov 11, 7:32 PM MST | NON-TSTM WND GST 57 | 13 S Marysville, MT | |
| Nov 11, 7:46 PM MST | NON-TSTM WND GST 58 | 2 E Helena, MT | ASOS station KHLN Helena Airport. |
| Nov 11, 8:00 PM MST | NON-TSTM WND GST 50 | 10 Wsw Stockett, MT | Mesonet station FW1843 Great Falls. |
| Nov 11, 8:09 PM MST | NON-TSTM WND GST 46 | 5 Wsw Martinsdale, MT | ambient weather station. |
| Nov 11, 8:57 PM MST | NON-TSTM WND GST 57 | 5 Wsw Geyser, MT | ambient weather station. |
| Nov 11, 9:00 PM MST | NON-TSTM WND GST 59 | 3 Nne Monarch, MT | |
| Nov 11, 9:18 PM MST | NON-TSTM WND GST 53 | 13 S Fort Belknap, MT | Mesonet station FBLM8 Fort Belknap RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622 WWUS75 KTFX 100956 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 256 AM MST Fri Nov 10 2023 MTZ301>303-307-308-102300- /O.UPG.KTFX.HW.A.0019.231111T1500Z-231112T1200Z/ /O.NEW.KTFX.HW.W.0023.231111T1200Z-231112T1200Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Marias Pass, Dupuyer, Ethridge, Browning, Logan Pass, Choteau, Pendroy, Kiowa, Babb, Heart Butte, Saint Mary, Bynum, Rogers Pass, Cut Bank, East Glacier Park, and Santa Rita 256 AM MST Fri Nov 10 2023 ...HIGH WIND WARNING IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From 5 AM Saturday to 5 AM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Snow and blowing snow is expected to reduce visibility along the immediate eastern slopes of the Northern Rocky Mountain Front Saturday afternoon and evening. Snow accumulations of 1 to 3 inches is expected at Marias Pass, with higher totals over the higher mountain peaks. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ304>306-309>318-321-102300- /O.UPG.KTFX.HW.A.0019.231112T0000Z-231112T1500Z/ /O.NEW.KTFX.HW.W.0023.231111T1800Z-231112T1800Z/ Eastern Toole and Liberty-Hill County-Northern Blaine County- Eastern Pondera and Eastern Teton-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft-Judith Basin County and Judith Gap-Fergus County below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the Mountains-Little Belt and Highwood Mountains-Snowy and Judith Mountains-Meagher County Valleys- Including the following locations: Whitlash, Windham, Hogeland, Ringling, Fort Belknap, Great Falls, Moccasin, Craig, Chinook, Shelby, Geyser, Rocky Boy, Stanford, Neihart, Lincoln, Chester, Checkerboard, Hilger, Carter, Fort Benton, Hobson, Marysville, Canyon Creek, Havre, Wolf Creek, Ledger, Brady, Raynesford, White Sulphur Springs, Joplin, Devon, Zurich, Harlem, Benchland, Kings Hill Pass, Floweree, Lothair, Monarch, Conrad, Lewistown, MacDonald Pass, Galata, Martinsdale, and Flesher Pass 256 AM MST Fri Nov 10 2023 ...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO 11 AM MST SUNDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central and north central Montana. * WHEN...From 11 AM Saturday to 11 AM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds are expected late Saturday afternoon into Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ RG
5 follow-up statements
475 WWUS75 KTFX 102201 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 301 PM MST Fri Nov 10 2023 MTZ301>303-307-308-111315- /O.CON.KTFX.HW.W.0023.231111T1200Z-231112T1200Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Bynum, Babb, Santa Rita, Choteau, Cut Bank, Dupuyer, Marias Pass, Browning, Heart Butte, East Glacier Park, Rogers Pass, Pendroy, Kiowa, Saint Mary, Logan Pass, and Ethridge 301 PM MST Fri Nov 10 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From 5 AM Saturday to 5 AM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ304>306-309>318-321-111315- /O.CON.KTFX.HW.W.0023.231111T1800Z-231112T1800Z/ Eastern Toole and Liberty-Hill County-Northern Blaine County- Eastern Pondera and Eastern Teton-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft-Judith Basin County and Judith Gap-Fergus County below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the Mountains-Little Belt and Highwood Mountains-Snowy and Judith Mountains-Meagher County Valleys- Including the following locations: Lewistown, Galata, Lincoln, Floweree, Wolf Creek, Carter, Brady, Hobson, Zurich, Great Falls, Kings Hill Pass, Fort Belknap, Chinook, Lothair, Canyon Creek, Chester, Monarch, Raynesford, Hogeland, Marysville, Ringling, Flesher Pass, Craig, Hilger, Conrad, Windham, MacDonald Pass, Stanford, Neihart, Benchland, Harlem, Devon, Fort Benton, Checkerboard, Havre, Geyser, Joplin, Martinsdale, White Sulphur Springs, Whitlash, Moccasin, Ledger, Shelby, and Rocky Boy 301 PM MST Fri Nov 10 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 11 AM MST SUNDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central and north central Montana. * WHEN...From 11 AM Saturday to 11 AM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds are expected late Saturday afternoon into Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Ludwig
724 WWUS75 KTFX 110336 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 836 PM MST Fri Nov 10 2023 MTZ301>303-307-308-111300- /O.CON.KTFX.HW.W.0023.231111T1200Z-231112T1200Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Marias Pass, Rogers Pass, Browning, East Glacier Park, Santa Rita, Saint Mary, Babb, Dupuyer, Heart Butte, Cut Bank, Ethridge, Bynum, Kiowa, Logan Pass, Choteau, and Pendroy 836 PM MST Fri Nov 10 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY... * WHAT...Southwest winds 40 to 50 mph, with gusts up to 75 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From 5 AM Saturday to 5 AM MST Sunday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ304>306-309>318-321-111300- /O.CON.KTFX.HW.W.0023.231111T1800Z-231112T1800Z/ Eastern Toole and Liberty-Hill County-Northern Blaine County- Eastern Pondera and Eastern Teton-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft-Judith Basin County and Judith Gap-Fergus County below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the Mountains-Little Belt and Highwood Mountains-Snowy and Judith Mountains-Meagher County Valleys- Including the following locations: MacDonald Pass, Benchland, Great Falls, Fort Benton, Wolf Creek, Craig, Monarch, Windham, Kings Hill Pass, Floweree, Moccasin, Raynesford, Lothair, Flesher Pass, Chester, Rocky Boy, Zurich, Chinook, Geyser, Conrad, Stanford, Marysville, Lincoln, White Sulphur Springs, Brady, Hobson, Neihart, Shelby, Checkerboard, Joplin, Whitlash, Lewistown, Ringling, Havre, Harlem, Ledger, Carter, Canyon Creek, Galata, Devon, Martinsdale, Hogeland, Fort Belknap, and Hilger 836 PM MST Fri Nov 10 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 11 AM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Portions of central and north central Montana. * WHEN...From 11 AM Saturday to 11 AM MST Sunday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Brusda
813 WWUS75 KTFX 110950 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 250 AM MST Sat Nov 11 2023 MTZ301>303-307-308-112300- /O.CON.KTFX.HW.W.0023.231111T1200Z-231112T1200Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Babb, Ethridge, East Glacier Park, Marias Pass, Choteau, Dupuyer, Kiowa, Bynum, Logan Pass, Heart Butte, Rogers Pass, Cut Bank, Santa Rita, Saint Mary, Browning, and Pendroy 250 AM MST Sat Nov 11 2023 ...HIGH WIND WARNING REMAINS IN EFFECT 5 AM MST SATURDAY UNTIL 5 AM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 80 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...5 AM MST SATURDAY to 5 AM MST Sunday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ304>306-309>318-321-112300- /O.CON.KTFX.HW.W.0023.231111T1800Z-231112T1800Z/ Eastern Toole and Liberty-Hill County-Northern Blaine County- Eastern Pondera and Eastern Teton-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft-Judith Basin County and Judith Gap-Fergus County below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the Mountains-Little Belt and Highwood Mountains-Snowy and Judith Mountains-Meagher County Valleys- Including the following locations: Geyser, Rocky Boy, Harlem, Moccasin, Shelby, Monarch, Chinook, Kings Hill Pass, Stanford, Zurich, Chester, Neihart, Havre, Great Falls, Canyon Creek, Galata, Lothair, Lincoln, Checkerboard, MacDonald Pass, Joplin, Lewistown, Windham, Fort Belknap, Hilger, Ledger, Conrad, Ringling, White Sulphur Springs, Floweree, Brady, Flesher Pass, Carter, Benchland, Devon, Fort Benton, Hobson, Whitlash, Martinsdale, Raynesford, Wolf Creek, Hogeland, Craig, and Marysville 250 AM MST Sat Nov 11 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MST SATURDAY TO 11 AM MST SUNDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central and north central Montana. * WHEN...From 11 AM this morning to 11 AM MST Sunday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ IG
450 WWUS75 KTFX 112015 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 115 PM MST Sat Nov 11 2023 MTZ304>306-309>318-321-121300- /O.EXT.KTFX.HW.W.0023.000000T0000Z-231112T1500Z/ Eastern Toole and Liberty-Hill County-Northern Blaine County- Eastern Pondera and Eastern Teton-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft-Judith Basin County and Judith Gap-Fergus County below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the Mountains-Little Belt and Highwood Mountains-Snowy and Judith Mountains-Meagher County Valleys- Including the following locations: Raynesford, Shelby, Monarch, Hobson, Ringling, Fort Belknap, Havre, Kings Hill Pass, Hogeland, Neihart, Great Falls, Conrad, Hilger, Flesher Pass, Canyon Creek, Lothair, Benchland, Rocky Boy, Joplin, Chinook, Stanford, Geyser, Galata, Fort Benton, Ledger, Windham, Devon, Whitlash, Wolf Creek, Martinsdale, Brady, Craig, White Sulphur Springs, MacDonald Pass, Floweree, Marysville, Moccasin, Lewistown, Carter, Chester, Harlem, Zurich, Checkerboard, and Lincoln 115 PM MST Sat Nov 11 2023 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST SUNDAY... * WHAT...Southwest winds 25 to 40 mph, with gusts up to 60 mph. * WHERE...Portions of central and north central Montana. * WHEN...Until 8 AM MST Sunday. * IMPACTS...Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ301>303-307-308-121200- /O.CON.KTFX.HW.W.0023.000000T0000Z-231112T1200Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: East Glacier Park, Ethridge, Marias Pass, Logan Pass, Dupuyer, Choteau, Saint Mary, Rogers Pass, Kiowa, Heart Butte, Bynum, Cut Bank, Santa Rita, Babb, Pendroy, and Browning 115 PM MST Sat Nov 11 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 70 mph. Isolated wind gusts up to 80 mph along the immediate eastern slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...Until 5 AM MST Sunday. * IMPACTS...Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Moldan
404 WWUS75 KTFX 120558 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1058 PM MST Sat Nov 11 2023 MTZ301>303-307-308-120700- /O.CAN.KTFX.HW.W.0023.000000T0000Z-231112T1200Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Rogers Pass, Bynum, Marias Pass, Browning, Santa Rita, Cut Bank, Choteau, East Glacier Park, Saint Mary, Logan Pass, Pendroy, Ethridge, Heart Butte, Kiowa, Babb, and Dupuyer 1058 PM MST Sat Nov 11 2023 ...HIGH WIND WARNING IS CANCELLED... The trend of diminishing winds will continue through the overnight hours, so the High Wind Warning will be cancelled; however, continue to use caution if traveling as some wind gusts may reach or exceed 40 mph through Sunday morning. $$ MTZ304>306-309>318-321-120700- /O.CAN.KTFX.HW.W.0023.000000T0000Z-231112T1500Z/ Eastern Toole and Liberty-Hill County-Northern Blaine County- Eastern Pondera and Eastern Teton-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft-Judith Basin County and Judith Gap-Fergus County below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the Mountains-Little Belt and Highwood Mountains-Snowy and Judith Mountains-Meagher County Valleys- Including the following locations: Geyser, Martinsdale, Joplin, Ledger, Fort Benton, Lincoln, Kings Hill Pass, Windham, Flesher Pass, Wolf Creek, Marysville, Monarch, Havre, Benchland, Lewistown, Galata, Craig, Moccasin, Neihart, Chinook, Raynesford, Conrad, Rocky Boy, Hogeland, Hilger, Great Falls, Brady, Floweree, MacDonald Pass, Checkerboard, Ringling, Devon, Shelby, Hobson, Harlem, White Sulphur Springs, Lothair, Zurich, Stanford, Fort Belknap, Canyon Creek, Whitlash, Carter, and Chester 1058 PM MST Sat Nov 11 2023 ...HIGH WIND WARNING IS CANCELLED... The trend of diminishing winds will continue through the overnight hours, so the High Wind Warning will be cancelled; however, continue to use caution if traveling as some wind gusts may reach or exceed 40 mph through Sunday morning. $$ RG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 9, 10:55 PM MST, 4 hours 1 minute earlier.
Area forecast discussion, Nov 9, 10:55 PM MST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Great Falls MT 1055 PM MST Thu Nov 9 2023 ...AVIATION SECTION UPDATED... .SYNOPSIS... Today's highs range just a bit above seasonal normal temperatures. This, along with dry conditions and areas of breezy to gusty winds, favors some rather mild weather. Some mountain precipitation is forecast during the early part of this Veterans Day Weekend. Additionally, high winds are possible across much of north central and central Montana, while a warming trend continues through the early part of next week. && .UPDATE... For the evening update, only minor change to the current forecast to reflect current surface wind speed and direction as westerly winds across Central Montana shifted to the east and south in the last 3 hours. Winds are on track to diminish for the overnight period becoming light and variable then pick up again in the late morning/early afternoon time tomorrow. Webb && .AVIATION... 1055 PM MST Thu Nov 9 2023 (10/06Z TAF Period) Transient ridging aloft will remain in place tonight, though high level clouds will continue to stream in ahead of an approaching shortwave due to arrive Friday morning. This system will bring increased west to southwesterly breezes, strongest along the Rocky Mountain Front and adjacent plains where gusts may exceed 35 kts at times. Any precipitation will generally be confined to the higher terrain along the Continental Divide. - RCG The KWYS TAF will not be issued until airport operations resume next spring. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 310 PM MST Thu Nov 9 2023/ Note: The forecast area for the National Weather Service Great Falls Weather Forecast Office includes north central, central and southwest Montana. A, generally, zonal upper level pattern stretches across the northern United States from sea to sea, with a weak upper level ridge feature overhead our region, today. This ridge slides relatively quickly eastward through the zonal pattern, exiting our area, tomorrow. Subsidence and drying favors mild conditions for today, with high temperatures just a few degrees above seasonal norms, and breezy to relatively tame gusty winds, compared to the winds forecast to occur, this weekend. A shallow upstream upper level trof, follows the afore mentioned ridge, favoring some mountain precipitation, especially along The Continental Divide, and some of the mountain peaks of southwest Montana. - Fogleman Another fairly strong upper level Pacific Jet moves onshore and streams east roughly along the 49th parallel Sat/Sat night downstream of the amplifying large scale trough in the Gulf of AK. The bulk of the moisture/precipitation with this system is again focused over NW MT with areas along the continental divide north of Lincoln through Glacier National Park most likely (>60% chance) to see some measurable precipitation and/or accumulating snow. 50% or better chances snow accumulation greater than 2 inches are generally limited to areas above 6000ft in Glacier NP. The larger impact to the area however will be the development of strong winds across portions of north-central/central MT as mid level (700MB) wind speeds increase to 50-60 kts across north-central MT Saturday afternoon through Saturday night. A High Wind Watch has been issued for areas along the Rocky Mtn Front and adjacent high plains as well as eastern Glacier and western Toole counties beginning Saturday morning, where there is a 70% or higher probability for wind gusts exceeding 55 mph. Strong wind gusts will likely develop initially Saturday morning across areas immediately adjacent to the Rocky Mtn front before spreading east Saturday afternoon. Very windy conditions are expected to spread east across most of north central/central MT by Saturday afternoon/evening with probabilities for exceeding 55 mph wind gusts at or above 60% for portions of these areas. An additional High Wind watch has been issued for much of north central and central Montana, as model guidance increasingly supports wind speeds/gusts meeting High Wind criteria. - Hoenisch / Fogleman Multi-model ensemble cluster analysis shows excellent agreement on the development of large scale ridging early next week from the Rockies into the central US downstream of an offshore trough. This will allow temperatures to warm above seasonal averages beginning Sunday and likely to peak well above seasonal averages Monday through Wednesday with a few locations seeing maximum temperatures around 60 degrees. The eventual progression inland of the offshore trough late next week is much less certain but some moderation in temperatures and introduction of moisture is likely by the end of next week. Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF 28 50 31 52 / 0 0 0 0 CTB 25 45 28 47 / 0 0 0 10 HLN 28 49 28 54 / 0 0 0 0 BZN 22 46 22 50 / 0 0 0 0 WYS 12 36 16 34 / 0 10 10 10 DLN 24 45 22 49 / 0 0 0 0 HVR 21 46 26 53 / 0 0 0 0 LWT 25 49 25 50 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Saturday afternoon through Sunday morning for Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft-Eastern Pondera and Eastern Teton-Eastern Toole and Liberty-Fergus County below 4500ft-Gates of the Mountains-Hill County-Judith Basin County and Judith Gap-Little Belt and Highwood Mountains-Meagher County Valleys-Northern Blaine County- Snowy and Judith Mountains-Upper Blackfoot and MacDonald Pass- Western and Central Chouteau County. High Wind Watch from Saturday morning through late Saturday night for East Glacier Park Region-Eastern Glacier, Western Toole, and Central Pondera-Northern High Plains-Southern High Plains-Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:45 PM MST | Winter Weather Advisory | TFX | Glacier, Pondera | 44 hr |
Nearby
High Wind Warnings in Montana, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.